Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 80, NWS Albuquerque, NM

August 22, 2013Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 22, 2013, 5:15 PM MDT for Colfax County, Union County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2013, 5:15 PM MDT (23:15 UTC)
Expired
Aug 22, 2013, 8:15 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Colfax County, NM, Union County, NM

The radar

The Pueblo radar (KPUX), 173 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WGUS55 KABQ 222315
FFWABQ
NMC007-059-230215-
/O.NEW.KABQ.FF.W.0080.130822T2315Z-130823T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT THU AUG 22 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 815 PM MDT

* AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE DRY CIMARRON RIVER
  FROM ITS HEADWATERS DOWNSTREAM THROUGH THE TOWN OF FOLSOM.
  FROM 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN SINCE 4 PM AND
  ADDITIONAL HEAVY RAIN IS EXPECTED. THIS INCLUDES THE FOLSOM MAN 
  SITE...FOLSOM FALLS AND EMERY PEAK. HIGHWAY 72 WILL BE 
  ESPECIALLY HARD HIT BY FLASH FLOODING DOWN SLOPE FROM THE JOHNSON 
  MESA INTO FOLSOM. ROUTE 456 WILL ALSO BE IMPACTED ALONG THE DRY 
  CIMARRON RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3695 10413 3698 10397 3691 10382 3681 10391
      3685 10408 3690 10416

$$
2 follow-up statements
413 
WGUS75 KABQ 230011
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
611 PM MDT THU AUG 22 2013

NMC007-059-230215-
/O.CON.KABQ.FF.W.0080.000000T0000Z-130823T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLFAX-UNION-
611 PM MDT THU AUG 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
NORTHWESTERN UNION AND NORTHEASTERN COLFAX COUNTIES...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN ENDING ACROSS THE WARNED AREA. HOWEVER...RADAR ESTIMATED
1 TO 3 INCHES OF RAIN FELL FROM THE FOLSOM AREA WESTWARD ALONG ROUTE
72 UP THE EAST SLOPES OF JOHNSON MESA. ALTHOUGH THE DELUGE HAS
ENDED DANGEROUS RUNOFF IS EXPECTED TO CONTINUE THROUGH SUNSET. 
BEWARE OF WASHED OUT ROADS. WATER MAY EASILY OVERTOP LOCAL BRIDGES.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN UNION COUNTY...
  RURAL NORTHEASTERN COLFAX COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

&&

LAT...LON 3695 10413 3698 10397 3691 10382 3681 10391
      3685 10408 3690 10416

$$
762 
WGUS75 KABQ 230211
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
811 PM MDT THU AUG 22 2013

NMC007-059-230218-
/O.EXP.KABQ.FF.W.0080.000000T0000Z-130823T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLFAX-UNION-
811 PM MDT THU AUG 22 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MDT FOR NORTHWESTERN
UNION AND NORTHEASTERN COLFAX COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL NEAR 
FOLSOM HAD ENDED...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME 
MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS 
ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3695 10413 3698 10397 3691 10382 3681 10391
      3685 10408 3690 10416

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:54 PM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 22, 2:54 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT THU AUG 22 2013

.DISCUSSION...
NOT MUCH CHANGE TO THE FORECAST. AS EXPECTED...EVEN LESS CONVECTION
HAS POPPED UP THIS AFTERNOON AS THE DRY WEDGE AHEAD OF THE EASTERLY
WAVE MOVES ACROSS THE STATE. ALSO OF NOTE IS A PRETTY HEALTHY
INVERSION AROUND 550 MB ON THE 12Z ABQ SOUNDING. BEST CHANCES FOR
STORMS FOR THE REST OF THE EVENING WILL BE ACROSS THE NORTHERN
MTNS...AND IF THE HRRR IS CORRECT...MOST OF THE PRECIPITATION WILL
BE DONE BY 03Z.

THE DRY WEDGE SHOULD BE OVER NORTHERN NM TOMORROW. MEANWHILE...THE
UPPER HIGH WILL CONTINUE TO CREEP EASTWARD...AND WILL BE CENTERED
OVER OK/KS BY TOMORROW AFTN. THIS WILL ALLOW SOME OF THE MOISTURE
ASSOCIATED WITH THE EASTERLY WAVE TO CREEP UP INTO NM FRIDAY
AFTN/NIGHT.  THIS SHOULD ALLOW FOR AN UPTICK IN SHOWER AND
THUNDERSTORM COVERAGE ON SATURDAY...MAINLY ACROSS THE HIGHER
TERRAIN.

BY SUNDAY AFTN...THE UPPER HIGH STRENGTHENS TO 596DAM AND THE
WESTWARD EXTENSION OF THE HIGH WILL BUILD BACK INTO NM. THIS WILL
KEEP THE BULK OF THE MOISTURE ASSOCIATED WITH AND AHEAD OF NOW
TROPICAL DEPRESSION NINE-E TO THE WEST OF THE STATE. INSTEAD...IT
APPEARS SOME RELATIVELY DRIER AIR WILL CIRCLE IN OVER NM.

THE GFS WANTS TO BRING ANOTHER WEAK WAVE ROUNDING THE SOUTH SIDE OF
THE UPPER HIGH INTO THE STATE ON MONDAY.  THERE IS SOME MODEST
MOISTURE ASSOCIATED WITH THIS... SO THERE MAY BE A FEW MORE STORMS
THAN ON SUNDAY. HOWEVER THE ECMWF DOES NOT REALLY SHOW THIS FEATURE
OR THE MOISTURE MOVING UP INTO NM UNTIL AT LEAST 24 HOURS LATER. SO
FOR NOW...MONDAY-WEDNESDAY LOOKS FAIRLY MINIMAL PRECIPITATION-WISE.
LATER IN THE WEEK...MODELS LOOK TO WEAKEN THE WESTWARD EXTENSION OF
THE HIGH...WHICH MAY ALLOW FOR SOME RICHER MONSOON MOISTURE TO MOVE
INTO WESTERN AND CENTRAL NM...ESPECIALLY IF THERE IS INDEED A SECOND
TROPICAL SYSTEM LURKING SOUTH OF THE BAJA AS MODELS ARE INDICATED.

34

&&

.FIRE WEATHER...
A MORE STABLE AND DRIER AIRMASS HAS INFILTRATED A LARGE PORTION OF
THE FORECAST AREA TODAY. THE RESULT IS ISOLATED SMALLER FOOTPRINTS
OF WETTING RAIN. THE STEERING FLOW FOR THE STORMS THE REST OF TODAY
WILL BE TOWARDS THE NORTHEAST.

THE HEART OF THE DRIER AIRMASS WILL SHIFT TO THE NORTH AND NORTHEAST
ON FRIDAY. THUNDERSTORM COVERAGE WILL INCREASE BUT THE WETTING RAIN
FOOTPRINT WONT INCREASE TOO MUCH. HIGH TEMPERATURES WILL BE NEAR TO
SLIGHTLY BELOW NORMAL SOUTH AND NEAR TO SLIGHTLY ABOVE NORMAL NORTH.
VENTILATION RATES WILL BE PRETTY GOOD AS SOUTH/SOUTHEAST WINDS
INCREASE ACROSS THE AREA. SOME BREEZES WILL BE OBSERVED ACROSS THE
EASTERN PLAINS...ESPECIALLY NORTHEAST WHERE A LEE SURFACE TROUGH
STRENGTHENS.

THE UPPER HIGH WILL STRENGTHEN AND BECOME DOMINATE OVER THE SOUTHERN
PLAINS AND MID MISSISSIPPI VALLEY REGION DURING THE WEEKEND.
CONFIDENCE IS PRETTY HIGH FOR THAT PATTERN. DUE TO THE ABOVE NORMAL
STRENGTH TO THE UPPER HIGH...THUNDERSTORM COVERAGES WILL VARY.
SATURDAY STILL LOOKS TO BE A MORE ACTIVE WETTING THUNDERSTORM DAY.
THE CONTINENTAL DIVIDE AND TO A LESSER EXTENT THE CENTRAL MTN CHAIN
WOULD BE FAVORED. THERE IS SOME DISCREPANCY IN THE MODELS AS FAR AS
CENTRAL MOUNTAINS ARE CONCERNED. STEERING FLOW ON SATURDAY WOULD
TAKE THE STORMS TOWARDS THE NORTH AND NORTHEAST. A DRIER AND MORE
STABLE AIRMASS PIVOTING AROUND THE UPPER HIGH IS STILL EXPECTED TO
INVADE PORTIONS OF THE AREA ON SUNDAY. THE ECMWF/GFS AND NAM
MODELS DEPICT THIS. BREEZES WOULD ENHANCE ACROSS THE EASTERN
PLAINS DURING THE WEEKEND. THIS IS A RESULT OF AN UNUSUALLY STRONG
LEE SIDE SURFACE TROUGH THAT IS EXPECTED TO STRENGTHEN DURING THE
PERIOD. THE PEAK WIND PERIOD WOULD BE ON SATURDAY.

THE LONGER RANGE MODELS STILL SHOW THE MAIN MONSOONAL PLUME WRAPPING
AROUND THE UPPER HIGH OVER ARIZONA AND FAR WEST NEW MEXICO DURING
THE EARLIER HALF OF NEXT WEEK. THE DRIER AND MORE STABLE AIRMASS
WOULD GET SHIFTED SOME TOWARDS THE EAST SO THUNDERSTORM COVERAGE
EACH DAY SHOULD INCREASE SLIGHTLY FROM WEST TO EAST. AGAIN...MAINLY
KEEPING STORMS WEST OF THE CENTRAL MTNS AND ESPECIALLY FAVORING THE
CONTINENTAL DIVIDE. TEMPERATURES WOULD BE ABOVE NORMAL EAST AND NEAR
NORMAL WEST. THE LEE TROUGH WILL REMAIN ACROSS THE EASTERN PLAINS
BUT IS EXPECTED TO WEAKEN SOME AS TIME PROGRESSES. THUS LOOK FOR THE
OVERALL WIND FLOW TO LESSEN SOME. GUSTY OUTFLOW WINDS WOULD REMAIN A
CONCERN HOWEVER...ACROSS WESTERN AND CENTRAL AREAS.

THE ECMWF AND GFS REMAINS PRETTY STEADFAST IN KEEPING THE MAIN UPPER
HIGH CENTER TO THE EAST OF THE STATE THE LATTER HALF OF NEXT WEEK.
THE HIGH ALSO LOOKS TO BE QUITE STRONG AND SIMILAR TO THE STRENGTH
AND POSITION IT WAS AUGUST 2011. MOISTURE WOULD CONTINUE TO OOZE
EASTWARD DUE TO OUTFLOW BOUNDARIES FROM CONVECTION ACROSS THE WEST
BUT THE FAVORED AREAS FOR WETTING RAIN WOULD REMAIN WEST. THE
EASTERN PLAINS ONCE AGAIN LOOK TO BE ON THE DRIER AND WARMER SIDE.
THE CURING OF NEW GRASS GROWTH ACROSS THE EAST WOULD MOST LIKELY
START UP DURING THIS PERIOD.

50

&&

.AVIATION...
18Z TAF CYCLE
A DRIER AND MORE STABLE AIRMASS ALOFT WILL BE OVER MOST OF THE
FORECAST AREA TODAY. THIS WILL LIMIT SH/TS DVLPMENT. THE BEST
CHANCE OF TS OR SH EFFECTS WILL BE ACROSS THE FAR WEST. THIS
INCLUDES IMPACTS TO FMN AND GUP. HAVE VFR CONDITIONS PREDICTED FOR
THE TERMINAL SITES.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  90  62  87 /  20  20  20  30
DULCE...........................  50  85  49  82 /  30  20  30  40
CUBA............................  52  87  52  83 /  20  20  30  40
GALLUP..........................  55  85  57  81 /  20  20  30  50
EL MORRO........................  51  79  51  76 /  20  30  30  50
GRANTS..........................  52  82  53  80 /  10  10  20  40
QUEMADO.........................  54  82  54  79 /  10  30  20  50
GLENWOOD........................  55  86  54  83 /   5  20  20  30
CHAMA...........................  46  79  46  77 /  40  30  30  50
LOS ALAMOS......................  57  82  57  79 /  20  20  30  40
PECOS...........................  55  79  55  77 /  20  20  20  40
CERRO/QUESTA....................  53  79  53  78 /  30  20  30  40
RED RIVER.......................  43  74  46  72 /  40  30  30  50
ANGEL FIRE......................  39  77  41  76 /  30  20  30  50
TAOS............................  49  84  51  81 /  20  10  20  30
MORA............................  51  78  52  77 /  20  10  20  40
ESPANOLA........................  61  87  60  84 /  20  10  20  30
SANTA FE........................  55  82  55  79 /  10  10  20  30
SANTA FE AIRPORT................  58  86  58  83 /  10  10  20  30
ALBUQUERQUE FOOTHILLS...........  63  88  63  85 /   0  10  20  30
ALBUQUERQUE HEIGHTS.............  65  89  65  86 /   0   5  20  30
ALBUQUERQUE VALLEY..............  63  90  64  87 /   0   5  20  30
ALBUQUERQUE WEST MESA...........  65  89  64  86 /   0   5  20  30
LOS LUNAS.......................  61  88  62  85 /   0   5  20  30
RIO RANCHO......................  64  91  64  87 /   0   5  20  30
SOCORRO.........................  63  89  63  88 /   0  10  20  30
SANDIA PARK/CEDAR CREST.........  57  86  58  84 /   5  10  30  30
TIJERAS.........................  57  85  58  83 /   5  10  20  30
MORIARTY/ESTANCIA...............  55  84  56  80 /   5  10  30  30
CLINES CORNERS..................  56  83  55  79 /   5  10  20  40
GRAN QUIVIRA....................  56  81  56  80 /   5  20  20  30
CARRIZOZO.......................  57  83  60  82 /   5  20  20  30
RUIDOSO.........................  52  77  54  75 /   5  40  30  40
CAPULIN.........................  54  84  54  81 /  10  10  10  20
RATON...........................  54  87  55  85 /  10  10  20  20
SPRINGER........................  55  86  55  86 /  10   0  10  20
LAS VEGAS.......................  51  83  54  81 /   5  10  20  20
CLAYTON.........................  62  91  61  88 /   5   5   5  10
ROY.............................  59  84  58  83 /   5   5  10  10
CONCHAS.........................  64  90  66  90 /   5   0  10  10
SANTA ROSA......................  61  88  63  88 /   5   0  10  10
TUCUMCARI.......................  65  93  67  93 /   0   5  10  10
CLOVIS..........................  61  88  64  87 /   0   5  10  20
PORTALES........................  61  88  65  88 /   0  10  10  20
FORT SUMNER.....................  63  88  63  88 /   0   5  10  10
ROSWELL.........................  64  90  67  91 /   0   5  10  10
PICACHO.........................  56  84  60  85 /   5  10  20  20
ELK.............................  53  77  56  78 /   5  30  40  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34
Hazardous weather outlook, Aug 22, 5:28 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 AM MDT THU AUG 22 2013

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
528 AM MDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL LATE THIS MORNING THROUGH THIS EVENING IS
POSSIBLE. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...LOCALLY HEAVY RAINFALL EACH AFTERNOON AND EVENING IS
POSSIBLE. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

SHY

In the hours before

Special weather statement, Aug 22, 3:22 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT THU AUG 22 2013

NMZ527-222145-
RATON RIDGE/JOHNSON MESA-
322 PM MDT THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
345 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF RATON...MOVING NORTHWEST AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN COLFAX COUNTY.

&&

LAT...LON 3694 10447 3686 10462 3699 10475 3700 10473
      3701 10461 3700 10450
TIME...MOT...LOC 2122Z 151DEG 7KT 3695 10458

44
Special weather statement, Aug 22, 3:54 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 PM MDT THU AUG 22 2013

NMZ527-222230-
RATON RIDGE/JOHNSON MESA-
354 PM MDT THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
430 PM MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGARITE CANYON STATE PARK...OR ABOUT 6
MILES NORTH OF RATON...MOVING NORTHWEST AT 5 MPH. THIS STORM
WILL IMPACT I-25 OVER RATON PASS.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN COLFAX COUNTY.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 456 AND 460...

&&

LAT...LON 3693 10433 3693 10449 3700 10456 3701 10455
      3700 10434 3700 10433
TIME...MOT...LOC 2154Z 160DEG 6KT 3697 10443

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:42 PM MDTAreal Flood AdvisoryABQMcKinley78 min
Aug 22, 3:22 PM MDTSpecial Weather StatementABQColfax23 min
Aug 22, 3:54 PM MDTSpecial Weather StatementABQColfax36 min
Aug 22, 4:14 PM MDTAreal Flood AdvisoryABQColfax2 hr
Aug 22, 4:25 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Aug 22, 4:57 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.